Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 64, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 4, 1997, 6:04 PM EDT for Osceola County, Florida. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 4, 1997, 6:04 PM EDT (22:04 UTC)
- Expired
- Jul 4, 1997, 6:50 PM EDT
- In force
- 46 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 49 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 6:15 PM EDT | Hail 0.75 | Kissimmee, FL | |
| Jul 4, 6:30 PM EDT | Hail 0.75 | Kissimmee, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3025 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 042204 RRA SVRMLB FLC097-042250- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 604 PM EDT FRI JUL 4 1997 THE NATIONAL WEATHER SERVICE IN MELBOURNE FL HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 650 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL FLORIDA ...OSCEOLA COUNTY AT 603 PM...WEATHER RADAR AT MELBOURNE INDICATED A DEVELOPING SEVERE THUNDERSTORM ALONG THE ORANGE/OSCEOLA COUNTY LINE JUST NORTH OF KISSIMMEE. THIS STORM WILL AFFECT THE KISSIMMEE AND LAKE TOHO AREAS THROUGH 630 PM. DIME SIZE HAIL OR LARGER AND DAMAGING WINDS GUSTS ARE EXPECTED. SPRATT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 1:58 PM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jul 4, 1:58 PM EDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 158 PM EDT FRI JUL 4 1997 TRW DEVELOPING IN A FEW SRN CWA LOCATIONS PRESENTLY...WILL PROVIDE SOME RELIEF FROM THE HEAT BUT WITH ATMOSPHERE SO UNSTABLE ANY TRW THAT FORM MAY GET STRONG AND POSE THEIR OWN PROBLEMS. UPPER RIDGE WILL GRADUALLY WEAKEN AND TEMPS WILL STILL BE VERY WARM BUT NOT QUITE AS HOT AND DEW POINTS A BIT LOWER NEXT COUPLE OF DAYS. 12Z MODELS DIFFERING IN HANDLING OF PWATS WITH THE ETA BRINGING A 2+ INCH BULLSEYE OVER SW FL DRIFTING OFF INTO GULF THIS EVE WHILE THE NGM KEEPS A 2+ INCH PWAT MAX IN C FL VIC FROM THIS EVE TO EARLY SUNDAY AND AVN SHOWING NO SUCH MAX. WITH GENERAL STORM MOTION TOWARD THE SOUTHWEST TODAY...THE ETA MAY OVERDOING IT BUT LOOKS REASONABLE IN THE GENERAL SENSE AND IS ALSO GRADUAL MOISTURE INCREASE INTO SAT/SUN WITH SCT AFTERNOON TRW POSSIBLE. LOW LEVEL RIDGE AXIS WILL BE ACROSS S FL DURING WEEKEND WITH STORMS MOVING TOWARD E COAST AND SCT POPS MAY LAST INTO EVE HOURS. LIKE THE FAN POPS BETTER WHERE GUIDANCE DIFFERS. GLITTO
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.